Alert archive / Hawaii / Gale Warnings in 2018
Gale Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Aug 7, 2018, 12:00 PM HST. It took effect at Aug 8, 2018, 12:00 AM HST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2018, 12:00 PM HST (22:00 UTC)
- In effect from
- Aug 8, 2018, 12:00 AM HST
- Expired
- Aug 9, 2018, 5:45 AM HST
- In force
- 30 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
021 WHHW70 PHFO 072200 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 1200 PM HST Tue Aug 7 2018 ...TROPICAL STORM WARNING FOR WATERS SOUTH OF THE BIG ISLAND... ...GALE WARNING FOR ALENUIHAHA AND PAILOLO CHANNELS AND MAALAEA BAY... ...SMALL CRAFT ADVISORY FOR REMAINING WATERS EXPOSED TO THE EAST SWELL... .Westward moving Hurricane Hector will pass south of the Big Island tonight and Wednesday, creating tropical storm winds across waters south of the Big Island. In addition, gale force winds are expected for Pailolo, Alenuihaha Channels and Maalea Bay. PHZ123-124-081100- /O.CAN.PHFO.SC.Y.0028.000000T0000Z-180808T1000Z/ /O.UPG.PHFO.TR.A.2010.000000T0000Z-000000T0000Z/ /O.NEW.PHFO.TR.W.2010.180807T2200Z-000000T0000Z/ Big Island Leeward Waters-Big Island Southeast Waters- 1200 PM HST Tue Aug 7 2018 ...TROPICAL STORM WARNING IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Honolulu has issued a Tropical Storm Warning, which is in effect. The Small Craft Advisory has been cancelled. The Tropical Storm Watch is no longer in effect. Hurricane Hector will pass south of the Big Island tonight and Wednesday and will likely produce tropical storm force winds in the south Big Island waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tropical Storm Warning means sustained winds of 34 to 63 kt or 39 to 73 mph or 63 to 118 km per hr are expected due to a tropical storm within 36 hours. && $$ PHZ119>121-081100- /O.CON.PHFO.SC.Y.0028.000000T0000Z-180808T1000Z/ /O.UPG.PHFO.GL.A.0002.180808T1000Z-180809T1000Z/ /O.NEW.PHFO.GL.W.0004.180808T1000Z-180809T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- 1200 PM HST Tue Aug 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST WEDNESDAY... The National Weather Service in Honolulu has issued a Gale Warning, which is in effect from midnight tonight to 6 PM HST Wednesday. The Gale Watch is no longer in effect. * Winds and Seas...Northeast winds 20 to 30 kt through this evening, increasing to 25 to 35 kt gales after midnight tonight. Seas 7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory indicates inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these hazardous conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ114-116-117-122-081100- /O.CON.PHFO.SC.Y.0029.180808T1000Z-180809T1000Z/ Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters- Big Island Windward Waters- 1200 PM HST Tue Aug 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT HST WEDNESDAY NIGHT... * Winds and Seas...Northeast winds 15 to 25 kt. Seas 7 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Foster
5 follow-up statements
137 WHHW70 PHFO 080136 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 336 PM HST Tue Aug 7 2018 ...TROPICAL STORM WARNING FOR WATERS SOUTH OF THE BIG ISLAND... ...GALE WARNING FOR ALENUIHAHA AND PAILOLO CHANNELS AND MAALAEA BAY... ...SMALL CRAFT ADVISORY FOR REMAINING WATERS EXPOSED TO THE EAST SWELL... .Westward moving Hurricane Hector will pass south of the Big Island tonight and Wednesday, creating tropical storm winds across waters south of the Big Island. In addition, gale force winds are expected for Pailolo, Alenuihaha Channels and Maalea Bay. PHZ123-124-081445- /O.CON.PHFO.TR.W.2010.000000T0000Z-000000T0000Z/ Big Island Leeward Waters-Big Island Southeast Waters- 336 PM HST Tue Aug 7 2018 ...TROPICAL STORM WARNING REMAINS IN EFFECT... Hurricane Hector will pass south of the Big Island tonight and Wednesday and will likely produce tropical storm force winds in the south Big Island waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tropical Storm Warning means sustained winds of 34 to 63 kt or 39 to 73 mph or 63 to 118 km per hr are expected due to a tropical storm within 36 hours. $$ PHZ119>121-081445- /O.CON.PHFO.SC.Y.0028.000000T0000Z-180808T1000Z/ /O.CON.PHFO.GL.W.0004.180808T1000Z-180809T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- 336 PM HST Tue Aug 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT... ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST WEDNESDAY... * Winds and Seas...Northeast winds 20 to 30 kt through this evening, increasing to 25 to 35 kt gales after midnight tonight. Seas 7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory indicates inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these hazardous conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ114-116-117-122-081445- /O.CON.PHFO.SC.Y.0029.180808T1000Z-180809T1000Z/ Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters- Big Island Windward Waters- 336 PM HST Tue Aug 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT HST WEDNESDAY NIGHT... * Winds and Seas...Northeast winds 15 to 25 kt with higher gusts. Seas 8 to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
361 WHHW70 PHFO 081019 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 1219 AM HST Wed Aug 8 2018 PHZ119>121-082330- /O.EXP.PHFO.SC.Y.0028.000000T0000Z-180808T1000Z/ /O.EXT.PHFO.GL.W.0004.000000T0000Z-180809T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- 1219 AM HST Wed Aug 8 2018 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST THURSDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * Winds and Seas...Northeast winds 25 to 35 kt. Seas 7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ123-124-082330- /O.CON.PHFO.TR.W.2010.000000T0000Z-000000T0000Z/ Big Island Leeward Waters-Big Island Southeast Waters- 1219 AM HST Wed Aug 8 2018 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * Winds and Seas...Tropical storm force winds expected beginning late tonight across southeast waters, then leeward waters around South Point through the day Wednesday. Seas 8 to 12 feet building to 10 to 15 feet Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tropical Storm Warning means sustained winds of 34 to 63 kt or 39 to 73 mph or 63 to 118 km per hr are expected due to a tropical storm within 36 hours. $$ PHZ110>113-115-118-082330- /O.EXB.PHFO.SC.Y.0029.180808T1600Z-180809T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Leeward Waters-Maui County Leeward Waters- 1219 AM HST Wed Aug 8 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST THURSDAY... The National Weather Service in Honolulu has issued a Small Craft Advisory, which is in effect from 6 AM this morning to 6 AM HST Thursday. * Winds and Seas...Northeast winds 15 to 25 kt. Seas 6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ114-116-117-122-082330- /O.EXT.PHFO.SC.Y.0029.000000T0000Z-180809T1600Z/ Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters- Big Island Windward Waters- 1219 AM HST Wed Aug 8 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * Winds and Seas...Northeast winds 15 to 25 kt. Seas 8 to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
502 WHHW70 PHFO 081405 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 405 AM HST Wed Aug 8 2018 PHZ123-124-090315- /O.CON.PHFO.TR.W.2010.000000T0000Z-000000T0000Z/ Big Island Leeward Waters-Big Island Southeast Waters- 405 AM HST Wed Aug 8 2018 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * Winds and Seas...Tropical storm conditions expected as Hurricane Hector passes to the south. Seas 12 to 18 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tropical Storm Warning means sustained winds of 34 to 63 kt or 39 to 73 mph or 63 to 118 km per hr are expected due to a tropical storm within 36 hours. $$ PHZ119>121-090315- /O.CON.PHFO.GL.W.0004.000000T0000Z-180809T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- 405 AM HST Wed Aug 8 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * Winds and Seas...Northeast winds 25 to 35 kt. Seas 8 to 13 feet, highest over the channels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ114-116-117-122-090315- /O.CON.PHFO.SC.Y.0029.000000T0000Z-180809T1600Z/ Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters- Big Island Windward Waters- 405 AM HST Wed Aug 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * Winds and Seas...Northeast winds 15 to 25 kt. Seas 8 to 13 feet, highest east. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>113-115-118-090315- /O.CON.PHFO.SC.Y.0029.180808T1600Z-180809T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Leeward Waters-Maui County Leeward Waters- 405 AM HST Wed Aug 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * Winds and Seas...Northeast winds 15 to 25 kt. Seas 7 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Gibbs
678 WHHW70 PHFO 090106 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 306 PM HST Wed Aug 8 2018 PHZ123-124-091415- /O.CON.PHFO.TR.W.2010.000000T0000Z-000000T0000Z/ Big Island Leeward Waters-Big Island Southeast Waters- 306 PM HST Wed Aug 8 2018 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * Winds and Seas...Tropical storm conditions expected as Hurricane Hector passes to the south. Seas 10 to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tropical Storm Warning means sustained winds of 34 to 63 kt or 39 to 73 mph or 63 to 118 km per hr are expected due to a tropical storm within 36 hours. $$ PHZ119>121-091415- /O.CON.PHFO.GL.W.0004.000000T0000Z-180809T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- 306 PM HST Wed Aug 8 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * Winds and Seas...Northeast winds 25 to 35 kt. Seas 8 to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>118-122-091415- /O.CON.PHFO.SC.Y.0029.000000T0000Z-180809T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Big Island Windward Waters- 306 PM HST Wed Aug 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * Winds and Seas...Northeast winds 15 to 25 kt with higher gusts. Seas 7 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
165 WHHW70 PHFO 091545 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 545 AM HST Thu Aug 9 2018 PHZ123-124-100445- /O.CAN.PHFO.TR.W.2010.000000T0000Z-000000T0000Z/ /O.EXB.PHFO.SC.Y.0029.000000T0000Z-180810T1600Z/ Big Island Leeward Waters-Big Island Southeast Waters- 545 AM HST Thu Aug 9 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... The National Weather Service in Honolulu has issued a Small Craft Advisory, which is in effect until 6 AM HST Friday. * Winds and Seas...East winds 15 to 25 kt. Seas 6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119>121-100445- /O.CAN.PHFO.GL.W.0004.000000T0000Z-180809T1600Z/ /O.EXB.PHFO.SC.Y.0029.000000T0000Z-180810T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- 545 AM HST Thu Aug 9 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... The National Weather Service in Honolulu has issued a Small Craft Advisory, which is in effect until 6 AM HST Friday. * Winds and Seas...East winds 20 to 30 kt. Seas 7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>118-122-100445- /O.EXT.PHFO.SC.Y.0029.000000T0000Z-180810T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Big Island Windward Waters- 545 AM HST Thu Aug 9 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * Winds and Seas...East winds 15 to 25 kt. Seas 6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Aug 7, 11:36 AM HST, 24 minutes earlier.
Area forecast discussion, Aug 7, 11:36 AM HST, 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Honolulu HI 1136 AM HST Tue Aug 7 2018 .UPDATE... Updated forecast winds based on 11 am HST update for Hurricane Hector. A Tropical Storm Warning has been issued for Big Island Southeast Waters and Big Island Leeward Waters. The Big Island itself remains under the Tropical Storm Watch. A Gale Warning has also been issued for the Pailolo Channel, Alenuihaha Channel and Maalea Bay beginning at midnight tonight, which replaces the Gale Watch that was in effect. A Small Craft Advisory is in effect for these areas until midnight. && .SYNOPSIS... Dry and locally breezy trade wind weather will continue today. Low clouds and a few showers will focus over windward and mauka areas. Hurricane Hector will be passing by our area later tonight through Thursday. Any impacts from Hector will be highly dependent on its track and intensity. Hector will exit the region by Friday, with typical summertime trade wind weather pattern expected this weekend. && .DISCUSSION... High pressure centered far to the north of the Hawaiian Islands will continue to produce breezy trade winds over the state through the rest of the week. Ridging aloft will continue to keep a strong trade wind inversion around 5000 to 6000 feet elevation, capping stratocumulus cloud heights and limiting shower activity. The current forecast for Hurricane Hector keeps the center of the storm passing south of the Hawaiian Islands from tonight through Thursday. Trade wind speeds will trend higher as pressure gradient increases between the high and the low pressure associated with Hector beginning early Wednesday morning. Deep tropical moisture along Hector's northern periphery will produce an increase in rain showers over eastern slopes of the Big Island, with the highest precipitation amounts forecast over southeast sections of the Puna and Kau Districts. The rain amounts and wind speeds over and around the Big Island will be highly dependent on Hector's eventual path. Hector will begin moving away from the Big Island Wednesday evening. Please continue to closely monitor this strong hurricane as it moves closer to the state. Tune into local TV and radio stations, or go online to find the latest official forecasts produced from the National Weather Forecast Office in Honolulu at weather.gov/hawaii and the Central Pacific Hurricane Center at weather.gov/cphc Elsewhere, a small boost in windward and mauka showers is possible beginning sometime Wednesday or Wednesday night into Thursday across the smaller islands. Friday through Sunday, Hector will have exited the region. High pressure north of the state will provide for a typical trade wind weather pattern through the weekend. Clouds and passing showers will tend to favor windward and mountain areas with most leeward areas remaining dry through the weekend. Volcanic emissions for the Kilauea volcano area will remain in a trade wind flow pattern through Wednesday morning with any emissions drifting southwest into the Kau district of the Big Island. By Wednesday evening wind directions will likely shift towards the southeast as Hurricane Hector passes by to the south of the Big Island. These southeasterly winds will tend to push any emissions towards the northwest up through Hilo and along the northern slopes of the Big Island through Thursday. Easterly trade winds are expected to return on Friday with any volcanic emissions drifting back towards the southwest through the weekend. The National Weather Service encourages everyone review their hurricane preparedness plans. A guide for hurricane preparedness can be found at www.ready.gov/hurricanes. The State of Hawaii and each county also have preparedness information specific to the islands available from Civil Defense websites. && .AVIATION... A surface high far northwest of the area will maintain locally strong easterly trade winds and keep the atmosphere stable through the day today. The strong winds and low temperature inversions may produce turbulence to the lee of the mountains, so AIRMET Tango remains in effect. VFR conditions will prevail, but there will be isolated MVFR ceilings and visibilities, mainly over northeast sections of the islands. As Hurricane Hector moves closer to the area tonight, clouds northwest of the storm will spread over the east side of the Big Island and may produce widespread MVFR conditions there. AIRMET Sierra for MTN OBSC on the Big Island may be needed later tonight. Depending on Hector's eventual track, thunderstorms and IFR conditions are possible. && .MARINE... The Tropical Storm Watch has been upgraded to a Tropical Storm Warning for the coastal waters south of the Big Island tonight through Wednesday. See the Marine Weather Warning (MWWHFO) for details. The Gale watch for the Alenuihaha and Pailolo Channels and Maalaea Bay has been upgraded to a Gale Warning starting midnight tonight and through Wednesday. A Small Craft Advisory (SCA) remains posted for the typically windier waters near Maui County through midnight tonight. At that time, several other coastal waters exposed to easterly swell have an SCA posted for them for rising seas generated by Hurricane Hector swells. A series of small south swells are expected through the weekend. A small north swell is expected to arrive late today, peak tonight and Wednesday, then lower gradually Thursday and Friday. Expect the swells generated by Hurricane Hector to gradually increase through Wednesday, and this will result in increasing surf along east facing shores of the Big Island and East Maui. A High Surf Warning has been issued for the Big Island, and a High Surf Advisory for Maui, both starting at noon today. As Hector moves to the west and is south and southwest of the islands, the swell will transition to a south swell. Shorelines of the smaller islands will be less impacted as they will be somewhat shadowed by the Big Island and Maui until Hector moves further west. There will be a period of high astronomical tides this week, so low lying coastal areas may have some coastal inundation issues. Stay tuned for the latest updates on Hector and its potential impacts on winds, seas, and surf across the area. See the latest Oahu Surf Discussion (SRDHFO) for additional details on surf and swell. The 10 am Coastal Waters Forecast will be delayed to incorporate information from the 11 am CPHC advisory package on Hurricane Hector. && .FIRE WEATHER... Wind speeds will remain breezy today, especially down wind of terrain, with gusts from 20 to 30 mph over mountain ranges. A drier and more stable air mass will continue to limit shower activity across the state with isolated showers over windward and mountain sections. Although critical fire weather thresholds will likely not be crossed during the next couple of days, many of the ingredients will remain in place for elevated fire activity. Hurricane Hector will be crossing through the region from tonight through Thursday. Trade wind speeds will trend higher as the system passes to the south of the state from tonight. Enhanced rain showers, locally heavy at times, will develop along eastern slopes of the Big Island through the same time period. && .HFO WATCHES/WARNINGS/ADVISORIES... Tropical Storm Watch for Big Island. Tropical Storm Warning for Big Island Leeward Waters-Big Island Southeast Waters. High Surf Warning until 6 PM HST Wednesday for east shores of the Big Island. High Surf Advisory until 6 PM HST Wednesday for east facing shores of Maui. Small Craft Advisory until midnight HST tonight for Maalaea Bay- Pailolo Channel-Alenuihaha Channel. Gale Warning from midnight tonight to 6 PM HST Wednesday for Maalaea Bay-Pailolo Channel-Alenuihaha Channel. Small Craft Advisory from midnight tonight to midnight HST Wednesday night for Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters-Big Island Windward Waters. && UPDATE/DISCUSSION/FIRE WEATHER...Foster AVIATION...TS MARINE...Kino
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:11 AM HST | High Surf Warning | HFO | 42 hr | |
| Aug 7, 4:11 AM HST | High Surf Advisory | HFO | 42 hr | |
| Aug 7, 4:18 AM HST | Gale Watch | HFO | 8 hr | |
| Aug 7, 4:18 AM HST | Small Craft Advisory | HFO | 6 days | |
| Aug 7, 12:00 PM HST | Tropical Storm Warning | HFO | Hawaii | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.